[ Ana Sayfa | Amaç ve Kapsam | Yayın Kurulu | İçindekiler | Arşiv | Yayın Arama | Yazım Kuralları | İletişim ]
Ege Journal of Medicine
2018, Cilt 57, Sayı 4, Sayfa(lar) 244-246
[ Türkçe Özet ] [ Tam Metin ] [ PDF ] [ Benzer Makaleler ]
Neuroendocrine hyperplasia caused by long term use of proton pump inhibitors
Fatma Özge Kayhan Koçak, Sercan Sahutoğlu, Bahattin Gokdemir, Zeliha Fulden Saraç, Sevnaz Şahin, Selahattin Fehmi Akçiçek
Ege Üniversitesi Tıp Fakültesi, İç Hastalıkları Anabilim Dalı, Geriatri Bilim Dalı, İzmir, Türkiye
Keywords: Proton pump inhibitors, neuroendocrine tumors, elderly, inappropriate prescribing

Abdominal complaints are more common in elderly, therefore the use of proton pump inhibitors (PPI) has increased in the aging population. PPI is prescribed inappropriately, as PPIs have long been perceived relatively harmless. Advers risks associated with chronic use of PPI; infections (Clostridium difficile enteritis, microscopic colitis, community-acquired pneumonia), digestive and absorption disorders (vitamin B12, iron, calcium deficiencies, hypophosphatemia, hypomagnesemia), bone fractures, acute interstitial nephritis, dementia, chronic renal disease. In this case, neuroendocrine tumor, which is one of the rare side effects of chronic PPI use, is presented to derive the attention of health professionals, to the impact of inappropriate drug use.

[ Türkçe Özet ] [ Tam Metin ] [ PDF ] [ Benzer Makaleler ]